I found out over the weekend a friend of mines cancer is back. I just ran into her a few months ago and she was doing great. Last weekend I saw her with her husband and son at Panera. She told me she was optimistic, but I could see the fear in her eyes. I know she hates being on chemo again. Being sick, hair falling out, not knowing if you are going to live or die. It really sucks. She is also stage 4.
She is on steroids this time and not reacting well to them. They were able to cut her dose in half. I told her I also had effects from them, but luckily they didn't make me sick. They made my face fat and round, put 35 pounds on me, made me irritable ... and many other things. I'm not sure why you have to have them along with some forms of chemo, but I told her if I ever have to go on it again... I am refusing it. Give me the chemo ... but fuck steroids. Fuck anything that isn't being put in me to fight the disease. I can't even take a Benedryl anymore when I have an allergic reaction to something because they gave me a high dose IV bag of the crap for over a year "in case I had a reaction to the Herceptin". When the reactions to the Benedryl got worse I was able to get a half dose. After a few times I couldn't even take that. They finally cut it out completely. After about 6 months of being off of it I got a bug bite and took one Benedryl tablet. I went nuts ... bad reaction. About a year ago again I had a weird rash and my doctor gave me some pills to help. I forgot to mention my problem. They had some antihistamine in it similar to the one in Benedryl and again... reaction.
Anyway... I totally got off subject here. I can't get the look in her eyes out of my head. As we were talking, Rich and her husband were talking. I looked over at him to say something and he had that same terrified look in his eyes. He just looked so lost. I looked at their son, who is the same age as Zack and he also had pain in his eyes. I've often told Zack to talk to him. They have been through alot of the same things.
I really need to do something for her.